Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 134, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 26, 2011, 5:37 PM EDT for Beaufort County, Colleton County, Hampton County, South Carolina. It was in force for 53 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2011, 5:37 PM EDT (21:37 UTC)
- Expired
- Jun 26, 2011, 6:30 PM EDT
- In force
- 53 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Beaufort County, SC, Colleton County, SC, Hampton County, SC
The radar
The Charleston,SC radar (KCLX), 31 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 5:38 PM EDT | TSTM WND DMG | 2 W Hendersonville, SC | SEVERAL TREES AND LARGE BRANCHES DOWN NEAR THE INTERSECTION OF ORCHARD ROAD AND MEWVILLE ROAD. |
| Jun 26, 5:42 PM EDT | TSTM WND DMG | 4 Wsw Hendersonville, SC | TREE DEBRIS WITH LARGE LIMBS DOWN ALONG EXIT 41 OFF INTERSTATE 95. |
| Jun 26, 5:45 PM EDT | TSTM WND DMG | 2 Se Hendersonville, SC | LARGE TREE BLOWN DOWN ACROSS THE ROAD NEAR THE INTERSECTION OF RITTER ROAD AND BLUEHOUSE ROAD. TIME ESTIMATED BASED ON RADAR. |
| Jun 26, 6:00 PM EDT | TSTM WND DMG | 3 Wsw Hendersonville, SC | 1 FOOT DIAMETER TREE LIMB FELL ON A PICKUP TRUCK. PICTURE SENT IN BY TRAINED SPOTTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.6 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 701 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1117 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- -31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
671 WUUS52 KCHS 262137 SVRCHS SCC013-029-049-262230- /O.NEW.KCHS.SV.W.0134.110626T2137Z-110626T2230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 537 PM EDT SUN JUN 26 2011 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME NORTH CENTRAL BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA... CENTRAL COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA... EAST CENTRAL HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA... * UNTIL 630 PM EDT * AT 534 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...NEAR HENDERSONVILLE...MOVING SOUTH AT 10 MPH. PREPARE NOW FOR THE FOLLOWING HAZARDS... DAMAGING WINDS IN EXCESS OF 60 MPH... HAIL UP TO QUARTER SIZE... * SOME LOCATIONS IN THE WARNING INCLUDE... HENDERSONVILLE...GREEN POND...WHITE HALL...YEMASSEE... PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024. && LAT...LON 3273 8058 3264 8086 3280 8093 3288 8071 TIME...MOT...LOC 2138Z 021DEG 10KT 3277 8077 $$
1 follow-up statement
192 WWUS52 KCHS 262200 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 600 PM EDT SUN JUN 26 2011 SCC049-262211- /O.CAN.KCHS.SV.W.0134.000000T0000Z-110626T2230Z/ HAMPTON SC- 600 PM EDT SUN JUN 26 2011 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL HAMPTON COUNTY HAS BEEN CANCELLED... LAT...LON 3275 8085 3284 8068 3273 8058 3266 8080 TIME...MOT...LOC 2201Z 330DEG 10KT 3272 8076 $$ SCC013-029-262230- /O.CON.KCHS.SV.W.0134.000000T0000Z-110626T2230Z/ COLLETON SC-BEAUFORT SC- 600 PM EDT SUN JUN 26 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR EXTREME NORTH CENTRAL BEAUFORT AND CENTRAL COLLETON COUNTIES... AT 558 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BLAKE...OR ABOUT 6 MILES NORTHEAST OF YEMASSEE...MOVING SOUTHEAST AT 10 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS OF 58 MPH OR GREATER...DEADLY LIGHTNING AND VERY HEAVY RAIN. GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. && LAT...LON 3275 8085 3284 8068 3273 8058 3266 8080 TIME...MOT...LOC 2201Z 330DEG 10KT 3272 8076 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 5:31 PM EDT, 6 minutes earlier.
Area forecast discussion, Jun 26, 5:31 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 531 PM EDT SUN JUN 26 2011 .SYNOPSIS... THE REGION WILL REMAIN BETWEEN ATLANTIC HIGH PRESSURE AND AN INLAND TROUGH OF LOW PRESSURE INTO MID WEEK BEFORE A COLD FRONT APPROACHES FROM THE NORTHWEST. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... UPDATED FORECASTS TO ACCOUNT FOR NEAR TERM CONVECTIVE IMPACTS THROUGH THIS EVENING. INSTABILITY/DOWNDRAFT CAPES EXCEEDING 1000 J/KG AND COMPLEX BOUNDARY INTERACTIONS WILL CONTINUE TO SUPPORT BRIEF/PULSE SEVERE THUNDERSTORMS INLAND THROUGH SUNSET. ATTENTION SHIFTS UPSTREAM WHERE A QLCS HAS DEVELOPED AND IS ADVANCING INTO N GA. SEVERAL OF THE HIGHER RESOLUTION MODELS ARE GIVING SIGNALS THAT TSTMS COULD ORGANIZE AND MAKE A POSSIBLE RUN FOR CENTRAL AND INTERIOR PORTIONS OF SOUTHEAST GEORGIA LATER THIS EVENING...POTENTIALLY IN THE FORM OF QLCS OR AT LEAST SEVERAL MULTICELLULAR CLUSTERS. BY THE TIME ACTIVITY WOULD REACH THIS FAR TO THE SOUTHEAST...THE SEA BREEZE WILL BE POSITIONED WELL INLAND WITH DEWPOINTS RECOVERING BACK INTO THE 70S. THIS COULD BE ENOUGH TO SUPPORT ISOLATED- SCATTERED TSTMS...ESPECIALLY ACROSS THE SOUTHWEST ZONES AFTER SUNRISE. GIVEN THE LACK OF 0-6KM BULK SHEAR...THE DEGREE OF ORGANIZATION WILL BE HIGHLY DEPENDENT ON MESOSCALE PROCESSES WHICH IS TOUGH TO GAGE WITH MUCH SKILL THIS FAR OUT. WILL GO WITH A 20/40 POP REGIME TO COVER THE EVENING HOURS WITH THE HIGHEST POPS CENTERED ROUGHLY ALONG AND SOUTHWEST OF A MILLEN-STATESBORO- LUDOWICI LINE. DCAPES ARE PROGGED TO HOLD IN THE 1200-1400 J/KG RANGE WHICH WILL SUPPORT A RISK FOR DAMAGING WINDS...ESPECIALLY IF UPSTREAM ACTIVITY ORGANIZES. CONVECTIVE DEBRIS WILL GRADUALLY DIMINISH OVERNIGHT WITH LOWS IN THE LOWER-MID 70S. && .SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/... A WEAK MID AND UPPER LEVEL TROUGH WILL REMAIN OVER THE EASTERN 1/3 OF THE U.S. ON MONDAY. BY TUESDAY AND WEDNESDAY...THE UPPER PATTERN WILL BEGIN TO AMPLIFY...AS A RIDGE BUILDS OVER THE CENTRAL PORTION OF THE COUNTRY...WHICH THEN SHARPENS THE DOWNSTREAM TROUGH OVER THE EASTERN PORTION OF THE U.S.. A WEAK SURFACE COLD FRONT WILL APPROACH FROM THE NORTH BY LATER TUESDAY/EARLY WEDNESDAY. THE GFS AND GEM MODELS INDICATE THAT THIS BACKDOOR TYPE FRONT WILL GET INTO THE NORTHERN PORTION OF THE FORECAST AREA ON WEDNESDAY...THEN WEAKEN AND LIFT BACK NORTHWARD BEYOND THE SHORT TERM PERIOD. MONDAY AND MONDAY NIGHT...A WEAK SURFACE LEE TROUGH WILL AGAIN BE PRESENT OVER THE UPSTATE...AS WELL AS AN AFTERNOON SEABREEZE AND THE POSSIBILITY OF A WEAK UPPER LEVEL DISTURBANCE MOVING ACROSS THE AREA LATER IN THE DAY WITHIN THE WEAK UPPER LEVEL NW FLOW. THESE FEATURES...ALONG WITH SUFFICIENT DEEP LAYER MOISTURE AND INSTABILITY...IS EXPECTED TO RESULT IN SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. THEREFORE...HAVE MAINTAINED LOW END CHANCE POPS. DESPITE UPPER HEIGHTS NOT BEING ABNORMALLY HIGH FOR THIS TIME OF YEAR...VERY WARM MID LEVEL TEMPS WILL ALLOW FOR SURFACE MAX TEMPS TO ONCE AGAIN REACH THE MID TO UPPER 90S MOST PLACES EXCEPT RIGHT NEAR THE COAST. EXPECT ANY CONVECTION TO DIE DOWN DURING THE EVENING WITH MIN TEMPS IN THE LOWER TO MID 70S. TUESDAY AND TUESDAY NIGHT...MODELS APPEAR TO BE INDICATING BETTER CHANCES FOR SHOWERS AND THUNDERSTORMS DURING THIS PERIOD AS A WEAK SURFACE FRONT MOVES TOWARD THE REGION FROM THE NNW. DEEP LAYER SW FLOW WILL HOLD SEABREEZE CLOSER TO THE COAST...ESPECIALLY SOUTH OF THE SAVANNAH RIVER. HAVE KEPT CHANCE POPS FOR THE AFTERNOON AND INTO THE EVENING. THE NAM SHOWS PRECIP CONTINUING THROUGH MUCH OF THE NIGHT AS CONVECTION AND ASSOCIATED BOUNDARIES MOVE FROM NW TO SE INTO THE REGION. FOR NOW HAVE KEPT CHANCE POPS FROM AFTERNOON THROUGH THE NIGHT...BUT UNCERTAINTY FOR NIGHT POPS IS HIGHER. MID LEVEL TEMPERATURES ARE STILL DEPICTED IN THE MODELS TO BE WARM ENOUGH TO PRODUCE MID TO UPPER 90S FOR HIGHS...BUT CONCERNED THAT IF CONVECTIVE COVERAGE AND CLOUD COVER IS HIGHER...THIS MAY HELP KNOCK MAXES DOWN. WEDNESDAY...LATEST MODEL RUNS SEEM TO BE TRENDING TOWARD A DRIER/LOWER POP DAY. THIS FORECAST WILL LARGELY DEPEND ON THE SOUTHWARD EXTENT OF THE WEAK COLD FRONT. AS MENTIONED ABOVE...BOTH THE GEM AND THE GFS INDICATE THE FRONT WILL GET INTO THE NORTHERN FORECAST REGION BEFORE STALLING. HOWEVER...GIVEN THE UNCERTAINTY OF THIS FRONTAL FEATURE...ESPECIALLY GIVEN IT IS LATE JUNE...HAVE KEPT LOW END POPS MOST AREAS...ESPECIALLY OVER THE SOUTHERN PORTION... WHERE DEEP LAYER MOISTURE AND INSTABILITY WILL LIKELY BE THE BEST. GIVEN POTENTIAL FOR A WEAK FRONT TO POTENTIALLY PROVIDE A SLIGHTLY COOLER/DRIER AIRMASS TO THE EXTREME NORTHERN AREA...HAVE INDICATED SOME LOWER 90S FOR HIGHS IN THAT REGION...BUT LOWER TO MID 90S REST OF AREA. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... A WEAKENING SFC TROUGH MAY BE LINGERING JUST OFFSHORE WITH AMPLE MOISTURE STILL OVER PORTIONS OF THE FORECAST AREA...ESPECIALLY ALONG THE COAST. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE WEDNESDAY NIGHT THROUGH THURSDAY EVENING BEFORE SFC HIGH PRESSURE SETTLES IN OVER THE SOUTHEAST. CONDITIONS APPEAR TO BE SOMEWHAT DRIER EARLY THIS WEEKEND BEFORE WEAK ONSHORE FLOW RETURNS SUNDAY. HOWEVER...CAN NOT RULE OUT ISOLATED SHOWER/THUNDERSTORM POSSIBILITY THROUGH THE WEEKEND. OVERALL...HIGH TEMPS WILL BE AROUND 90 DEGREES THURSDAY AND FRIDAY BEFORE A SLIGHT WARMING TREND RETURNS LATE THIS WEEKEND. && .AVIATION /22Z SUNDAY THROUGH FRIDAY/... MENTIONED CBS AT BOTH SITES INTO THIS EVENING...BUT THUNDERSTORMS SHOULD REMAIN INLAND FROM THE TERMINALS INTO EARLY EVENING. TSTMS CURRENT ORGANIZING OVER NORTHERN GEORGIA MAY TRY AND SNEAK INTO PORTIONS OF SOUTHEAST GEORGIA LATER THIS EVENING. THIS MAY POSE A RISK FOR TSTMS AT KSAV. WILL HAVE TO WATCH THIS CAREFULLY BUT WILL LEAVE TSTMS OUT OF THE 18Z TAFS FOR NOW. TSTMS ARE NOT A CONCERN ATTM FOR KCHS. EXTENDED AVIATION OUTLOOK...MVFR/IFR CONDITIONS POSSIBLE EACH AFTERNOON/EVENING WITH SHOWER/THUNDERSTORM ACTIVITY...ESPECIALLY TUE AND WED. && .MARINE... THERE ARE NO CONCERNS THROUGH TONIGHT WITH WINDS 15 KT OR LESS AND SEAS 1-3 FT. NO HIGHLIGHTS OR BIG CONCERNS MONDAY THROUGH EARLY TUESDAY AS THE REGION REMAINS BETWEEN A WEAK TROUGH OF LOW PRESSURE WELL INLAND...AND HIGH PRESSURE OVER THE ATLANTIC. THIS WILL KEEP SW FLOW OF GENERALLY 15 KTS OR LESS AND SEAS 2 TO 4 FEET. SLIGHTLY HIGHER WIND SPEEDS POSSIBLE FOR A SHORT TIME WITHIN THE AFTERNOON SEABREEZE. BY TUESDAY...A SURFACE TROUGH WILL BEGIN TO STRENGTHEN IN RESPONSE TO A SHARPENING UPPER TROUGH AND APPROACHING SURFACE FRONT. THIS PATTERN WILL HELP TO INCREASE WINDS INTO THE 15-20 KT RANGE FOR LATER TUESDAY THROUGH EARLY WEDNESDAY BEFORE WEAKENING AGAIN. THERE COULD BE A BRIEF PERIOD OF LOW END SCA CONDITIONS...ESPECIALLY LATER TUESDAY NIGHT/EARLY WEDNESDAY. FOR NOW HAVE KEPT WINDS GENERALLY BELOW 20 KTS. A WEAK BACKDOOR SURFACE FRONT MAY REACH THE NORTHERN WATERS ON WEDNESDAY...BUT THEN WEAKEN AND MOVE BACK NORTH ON THURSDAY. THE PRESSURE GRADIENT WILL WEAKEN FOR LATER WEDNESDAY THROUGH FRIDAY AS HIGH PRESSURE SETTLES OVER THE REGION. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, Jun 26, 4:08 AM EDT, 13 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 408 AM EDT SUN JUN 26 2011 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-270900- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 408 AM EDT SUN JUN 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 26, 4:36 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 436 PM EDT SUN JUN 26 2011 SCZ043-262100- INLAND COLLETON- 436 PM EDT SUN JUN 26 2011 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON COUNTY THROUGH 500 PM EDT... AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR STOKES...MOVING SOUTH AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... ISLANDTON...ROUND O AND WALTERBORO... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... DIME SIZE HAIL... PRECAUTIONARY/PREPAREDNESS ACTIONS... HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST WEATHER INFORMATION. && LAT...LON 3287 8043 3276 8084 3292 8096 3305 8059 TIME...MOT...LOC 2036Z 357DEG 13KT 3290 8073
Special weather statement, Jun 26, 4:50 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
450 PM EDT SUN JUN 26 2011
GAZ101-262115-
EFFINGHAM-
450 PM EDT SUN JUN 26 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM COUNTY
THROUGH 515 PM EDT...
AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR GRIFFIN LAKE...MOVING SOUTHEAST AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
EGYPT...GUYTON...PINEORA...SHAWNEE AND SPRINGFIELD...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT
1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES. REPORTS CAN ALSO BE SENT BY EMAIL TO
CHS.SKYWARN@NOAA.GOV OR THROUGH TWITTER USING #WXREPORT.
&&
LAT...LON 3245 8153 3255 8141 3243 8121 3225 8142
3228 8145 3233 8146 3233 8148 3236 8151
3242 8154
TIME...MOT...LOC 2050Z 313DEG 10KT 3243 8148Special weather statement, Jun 26, 5:07 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 507 PM EDT SUN JUN 26 2011 SCZ043-044-049-050-262130- CHARLESTON-COASTAL COLLETON-DORCHESTER-INLAND COLLETON- 507 PM EDT SUN JUN 26 2011 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER... CHARLESTON AND COLLETON COUNTIES THROUGH 530 PM EDT... AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR BECK LANDING...MOVING SOUTH AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... COTTAGEVILLE...DELEMAR CROSSROADS AND JACKSONBORO... PREPARE NOW FOR THE FOLLOWING HAZARDS... STRONG WINDS OF 45 TO 55 MPH... PENNY SIZE HAIL... PRECAUTIONARY/PREPAREDNESS ACTIONS... HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST WEATHER INFORMATION. && LAT...LON 3284 8026 3270 8048 3284 8058 3298 8049 TIME...MOT...LOC 2107Z 338DEG 2KT 3282 8044
Special weather statement, Jun 26, 5:20 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 520 PM EDT SUN JUN 26 2011 SCZ042-043-048-262145- BEAUFORT-HAMPTON-INLAND COLLETON- 520 PM EDT SUN JUN 26 2011 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON...COLLETON AND BEAUFORT COUNTIES THROUGH 545 PM EDT... AT 517 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR HENDERSONVILLE...MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... HENDERSONVILLE...ISLANDTON AND RITTER... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... DIME SIZE HAIL... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3280 8056 3267 8081 3292 8104 3299 8087 TIME...MOT...LOC 2120Z 328DEG 10KT 3282 8074
Special weather statement, Jun 26, 5:23 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 523 PM EDT SUN JUN 26 2011 GAZ101-SCZ047-262200- EFFINGHAM-INLAND JASPER- 523 PM EDT SUN JUN 26 2011 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM AND JASPER COUNTIES THROUGH 600 PM EDT... AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM CLYO TO GUYTON... MOVING SOUTHEAST AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... CLYO...EBENEZER...GUYTON...SPRINGFIELD...STILLWELL AND TILLMAN... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... DIME SIZE HAIL... FREQUENT CLOUD TO GROUND LIGHTNING... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3258 8125 3245 8105 3225 8131 3239 8146 TIME...MOT...LOC 2124Z 311DEG 4KT 3246 8124 3236 8137
Local storm report, Jun 26, 5:28 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
528 PM EDT SUN JUN 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM TSTM WND DMG 4 ESE WESTSIDE 32.46N 81.85W
06/26/2011 BULLOCH GA LAW ENFORCEMENT
ONE TREE DOWN BLOCKING OC BANKS ROAD.
&&
EVENT NUMBER CHS1100556
JHPThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 3:32 PM EDT | Special Weather Statement | CHS | Colleton | 28 min |
| Jun 26, 3:37 PM EDT | Severe Thunderstorm Warning | CHS | Colleton | 29 min |
| Jun 26, 4:36 PM EDT | Special Weather Statement | CHS | Colleton | 24 min |
| Jun 26, 5:07 PM EDT | Special Weather Statement | CHS | Colleton | 23 min |
| Jun 26, 5:20 PM EDT | Special Weather Statement | CHS | Colleton | 25 min |
| Jun 26, 5:56 PM EDT | Severe Thunderstorm Warning | CHS | Jasper | 49 min |
| Jun 26, 6:12 PM EDT | Severe Thunderstorm Warning | CHS | Jasper | 63 min |
| Jun 26, 6:15 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton | 24 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.